Display Settings:

Format

Send to:

Choose Destination
Indian J Pharmacol. 2011 Nov;43(6):726-8. doi: 10.4103/0253-7613.89837.

Severe thrombocytopenia following tirofiban infusion.

Author information

  • 1Department of Cardiology, Royal Hospital, Muscat, Sultanate of Oman.

Abstract

A 44-year-old man presented with acute coronary syndrome. He was administered glycoprotein IIb/IIIa receptor antagonist (tirofiban) for a left anterior descending artery thrombus detected during percutaneous coronary intervention. He developed very severe thrombocytopenia 24 h after tirofiban infusion with no signs of bleeding. The thrombocytopenia spontaneously resolved after stopping tirofiban without any significant clinical sequelae. To our knowledge, this is the first case report of tirofiban-induced severe thrombocytopenia from the Middle East. Clinicians using this drug should be aware of this potentially lethal adverse drug reaction. Close monitoring of platelet count early after the initiation of tirofiban infusion is suggested and discontinuation of tirofiban infusion can reverse thrombocytopenia spontaneously.

KEYWORDS:

Glycoprotein IIb/IIIa receptor antagonist; thrombocytopenia; tirofiban

PMID:
22144785
[PubMed]
PMCID:
PMC3229796
Free PMC Article

Images from this publication.See all images (1)Free text

Figure 1
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Medknow Publications and Media Pvt Ltd Icon for PubMed Central
    Loading ...
    Write to the Help Desk